Scholion.ai

Estimation in Partially Linear Models With Missing Covariates

Hua Liang, Suojin Wang, James M Robins, Raymond J Carroll

Journal of the American Statistical Association · 2004 · Volume 99 · Issue 466

DOI: 10.1198/016214504000000421

Abstract

The partially linear model Y = X T β + ν ( Z ) + ϵ has been studied extensively when data are completely observed. In this article, we consider the case where the covariate X is sometimes missing, with missingness probability π depending on ( Y, Z ). New methods are developed for estimating β and ν (·). Our methods are shown to outperform asymptotically methods based only on the complete data. Asymptotic efficiency is discussed, and the semiparametric efficient score function is derived. Justification of the use of the nonparametric bootstrap in this context is sketched. The proposed estimators are extended to a working independence analysis of longitudinal/clustered data and applied to analyze an AIDS clinical trial dataset. The results of a simulation experiment are also given to illustrate our approach.

Enable JavaScript for citation tools and additional paper interactions.